Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Why is my child unable to swallow solid food with redness and inflammation between esophagus and stomach?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1983 Questions
My five year old will not swallow solid foods and says she can't. It has been almost two weeks and she has lost 5 pounds which is 10% of her body weight. She also feels like she is going to throw up with bowel movements and she feels like she needs to pee sometimes even after she has peed. She went to the ER and had a scope of her upper GI which showed that the area between her esophagus and stomach was red and inflamed. They put her on a prescription liquid which is basically like maylox and put her on an acid reflux medicine. She has been taken the meds for three days with no signs of improvements. She is tiny to begin with and can't afford to loose any more wait. We don't know what to do and are quickly loosing faith that the doctors know what is wrong. What could it be?
Posted Sat, 11 Jan 2014 in Child Health
Answered by Dr. Klerida Shehu 1 hour later
Brief Answer: Please follow the suggestions below... Detailed Answer: Hi, I read the medical history of your daughter, and I could ask to be patient. I would do my best to get her guided for the right diagnosis and treatment. You are saying that your daughter feels the need to urinate after having already peed. That could be related to any urinary tract infection. I'd suggest to do the urine analysis and culture and sensitivity to rule out/diagnose UTI. Another cause could be related to: - being anxious or timid child - having cold - eating citrus fruits - drinking liquids containing caffeine or/and soda The red area between esophagus and stomach is due to the acidity of the stomach which is turned back to the esophagus due to GERD (gastro-esophageal reflux). Could you please send in the upper GI endoscope result by attach? That would help me assist you further. The prescription liquid is helping her stomach to change pH from acidic to normal or base to avoid further damages and get the scars healed. Looking forward to kindly have the results of upper GI tract and/or other tests you might have run to further assist you! Thank you! Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor